MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-100/I20-40
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2 h3 other text : device remains implanted.
 
Event or Problem Description
On (b)(6) 2015, the patient underwent the implantation of an afx bifurcated stent graft, an afx infrarenal aortic extension, two (2) afx vela suprarenals, and an afx limb stent graft to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years after the initial procedure, the patient presented emergently with flank pain and suspected gastrointestinal bleeding.A type 3b endoleak was identified.It was noted that a week prior, the patient had undergone coiling for a type 2 endoleak, which was unrelated to the device.To address the type 3b endoleak, the physician elected to reline the original implanted devices with an afx2 bifurcated stent graft.The intervention was reported to be successful.The type 3b endoleak was attributed primarily to manipulation during the repair and the recent coiling for the type 2 endoleak.More than 50 coils were implanted (mfr# 2031527-2019-00234).This patient had a previously reported event on october 5, 2015, involving a type 3a endoleak, documented under mfr# 2031527-2015-00440, which was treated with an infrarenal aortic extension.On august 8, 2024, it was reported that the aneurysm had grown since the previous computed tomography (ct) scan.It appears that the left common iliac artery has become aneurysmal, leading to a type 1b endoleak.The patient is currently stable and awaiting re-intervention.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the afx2, type ib endoleak of the left common iliac artery, and the 17 mm enlargement of the left common iliac aneurysm common iliac artery is confirmed.This is consistent with the reported adverse event/incident.The left common iliac artery was 25 mm at index and a planned extension limb was placed.This likely contributed to the reported event.The complaint is most likely user-related.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The final patient status was discharged on the first postoperative day.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b2: outcomes attributed to adverse events ¿ updated b5: describe event or problem ¿ updated g3: awareness date ¿ updated h6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
On (b)(6) 2015, the patient underwent the implantation of an afx bifurcated stent graft, an afx infrarenal aortic extension, two (2) afx vela suprarenals, and an afx limb stent graft to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years after the initial procedure, the patient presented emergently with flank pain and suspected gastrointestinal bleeding.A type 3b endoleak was identified.It was noted that a week prior, the patient had undergone coiling for a type 2 endoleak, which was unrelated to the device.To address the type 3b endoleak, the physician elected to reline the original implanted devices with an afx2 bifurcated stent graft.The intervention was reported to be successful.The type 3b endoleak was attributed primarily to manipulation during the repair and the recent coiling for the type 2 endoleak.More than 50 coils were implanted (mfr# 2031527-2019-00234).This patient had a previously reported event on october 5, 2015, involving a type 3a endoleak, documented under mfr# 2031527-2015-00440, which was treated with an infrarenal aortic extension.On (b)(6) 2024, it was reported that the aneurysm had grown since the previous computed tomography (ct) scan.It appears that the left common iliac artery has become aneurysmal, leading to a type 1b endoleak.The patient is currently stable and awaiting re-intervention.Additional information: on (b)(6) 2024, the patient underwent a re-intervention during which the physician opted to implant an ovation ix iliac limb and an afx limb stent graft.The patient was discharged in stable condition on the first postoperative day.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key20092573
Report Number3011063223-2024-00131
Device Sequence Number7580596
Product Code MIH
UDI-Device Identifier00818009014405
UDI-Public(01)00818009014405(17)200211
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/11/2020
Device Model NumberBEA28-100/I20-40
Device Lot Number2069472-002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer11/26/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT LOT# 1320918020; AFX LIMB STENT GRAFT LOT# 1267821016; AFX VELA INFRARENAL LOT# 1252118059; AFX VELA SUPRARENAL LOT# 1252468012; AFX VELA SUPRARENAL LOT# 1287910007
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age77 YR
Patient SexMale